MAUDE Adverse Event Report: MICROVENTION INC. HP8 AZUR HYDROPACK 18; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION

MICROVENTION INC. HP8 AZUR HYDROPACK 18; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Model Number 45-880050
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a right pavm embolization procedure, the coil and microcatheter could not advance well when attempting to get into the vessel.While attempting to regain access into the target vessel, the coil was going to be recaptured into the delivery sheath by inserting a pusher wire, but the coil had a loose piece and prematurely separated while it was still inside the microcatheter.The coil and microcatheter were removed from the patient.The microcatheter was flushed, and it was used to finish the case.The procedure was completed successfully.The patient was discharged in stable condition.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant coil damaged, deformed, and stretched at the proximal end with the monofilament and implant gel exposed.The implant was returned still attached to the pusher.The pusher was returned with lead wire separation of approximately 120cm long from the proximal to the distal section, which is consistent with the "loose piece" observed when attempting to retract the pusher into the introducer as described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description
See h11.

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19957616
Report Number2032493-2024-00605
Device Sequence Number13003512
Product Code KRD
UDI-Device Identifier00842429118078
UDI-Public(01)00842429118078(11)240604(17)290531(10)0000619732
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880050
Device Lot Number0000619732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date08/10/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexFemale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceWhite